Cymbalta is a prescription medication used to treat depression, anxiety, and chronic pain. It is a serotonin-norepinephrine reuptake inhibitor (SNRI), which means it works by increasing the levels of serotonin and norepinephrine in the brain. These two neurotransmitters are thought to play a role in mood regulation, pain perception, and anxiety.
While Cymbalta can be an effective medication for some people, it can also cause serious side effects in others. I am one of those people. Cymbalta ruined my life.
How Cymbalta Ruined My Life
I was first prescribed Cymbalta for depression and anxiety. I had been struggling with both conditions for several years, and I was hoping that Cymbalta would help.
At first, Cymbalta seemed to be working. My mood improved, and I felt less anxious. But after a few weeks, I started to experience some side effects. I was tired all the time, and I had trouble sleeping. I also had problems with my memory and concentration.
I tried to ignore the side effects, but they got worse over time. I started to have suicidal thoughts, and I felt like I was losing control of my life.
I finally decided to quit taking Cymbalta. It was the hardest thing I have ever done. I went through a terrible withdrawal period, which lasted for several weeks. During that time, I experienced nausea, vomiting, dizziness, and electric shock-like sensations in my brain.
I eventually recovered from the withdrawal symptoms, but I am not the same person I was before I started taking Cymbalta. I still have problems with my memory and concentration. I also have difficulty sleeping, and I am often tired.
But the worst part is that Cymbalta has permanently damaged my libido. I have no sex drive, and I cannot enjoy sex the way I used to. This has put a strain on my relationship with my partner.
I feel like Cymbalta has ruined my life. It has taken away my ability to enjoy sex, and it has made me a different person. I am still trying to pick up the pieces of my life, but I don’t know if I will ever be the same.
Cymbalta Side Effects
Cymbalta can cause a variety of side effects, including:
- Dry mouth
- Sexual dysfunction
- Decreased appetite
- Weight gain
- Increased blood pressure
- Suicidal thoughts and behaviors
Some of these side effects, such as nausea and vomiting, are usually mild and go away on their own within a few days or weeks. Other side effects, such as sexual dysfunction and suicidal thoughts, can be more serious and may require you to stop taking Cymbalta.
Cymbalta Withdrawal Symptoms
If you stop taking Cymbalta suddenly, you may experience withdrawal symptoms. These symptoms can include:
- Electric shock-like sensations in the brain
- Suicidal thoughts and behaviors
The severity of withdrawal symptoms varies from person to person. Some people experience only mild symptoms, while others experience severe symptoms that may require medical attention.
What to Do If Cymbalta Is Ruining Your Life
If Cymbalta is ruining your life, the most important thing to do is to talk to your doctor. They can help you develop a plan to safely stop taking Cymbalta and manage your depression, anxiety, or chronic pain without it.
It is important to note that you should never stop taking Cymbalta suddenly. This can lead to serious withdrawal symptoms. Instead, you should work with your doctor to gradually taper off of the medication.
If you are experiencing suicidal thoughts or behaviors while taking Cymbalta, it is important to seek immediate medical attention.
Cymbalta can be an effective medication for some people, but it can also cause serious side effects in others. If Cymbalta is ruining your life, the most important thing to do is to talk to your doctor. They can help you develop a plan to safely stop taking Cymbalta and manage your depression, anxiety, or chronic pain without it.
Here are some additional tips for coping with the aftermath of Cymbalta:
- Join a support group for people who have experienced negative side effects from Cymbalta. This can be a great way to connect with others who understand what you are going through and to learn coping strategies.
- Talk to a therapist about your experiences. A therapist can help you process your emotions and develop strategies for coping with the changes that Cymbalta has caused in your life.